Archive for Rational Mechanics and Analysis

, Volume 16, Issue 2, pp 126–154 | Cite as

Three circle theorems in partial differential equations and applications to improperly posed problems

  • Keith Miller


Differential Equation Neural Network Complex System Partial Differential Equation Nonlinear Dynamics 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Agmon, S., The relaxation method for linear inequalities. Canadian J. of Mathematics 6, 382–392 (1954).MathSciNetCrossRefGoogle Scholar
  2. [2]
    Cannon, J. R., Backward continuation in time by numerical means of the solution of the heat equation in a rectangle. Masters thesis, Rice Institute, 1960.Google Scholar
  3. [3]
    Courant, R., & D. Hilbert, Methods of Mathematical Physics, vol. II, pp. 226–231, 795–797. New York: Interscience 1962.zbMATHGoogle Scholar
  4. [4]
    Dantzig, G. B., Maximization of a linear function of variables subject to linear inequalities. Activity Analysis of Production and Allocation, edited by T. C. Koopmans, pp. 345–347. New York: John Wiley and Sons 1951.Google Scholar
  5. [5]
    Douglas, J., A numerical method for analytic continuation. Boundary Problems in Differential Equations, edited by R. E. Langer, pp. 179–189. Madison: University of Wisconsin Press 1960.Google Scholar
  6. [6]
    Douglas, J., Mathematical programming and integral equations. Symposium on the Numerical Treatment of Ordinary Differential Equations, Integral and Integro-differential Equations, pp. 269–274. Basel: Birkhäuser 1960.Google Scholar
  7. [7]
    Douglas, J., & T. M. Gallie, An approximate solution of an improper boundary value problem. Duke Mathematical J. 26, 339–348 (1959).MathSciNetCrossRefGoogle Scholar
  8. [8]
    Gass, S. I., Linear Programming: Methods and Applications. New York: McGrawHill 1958.zbMATHGoogle Scholar
  9. [9]
    Hobson, E. W., The Theory of Functions of a Real Variable and the Theory of Fourier Series, 2nd. edition, pp. 551–553. London: Cambridge University Press 1926.Google Scholar
  10. [10]
    John, F., Continuous dependence on data for solutions of partial differential equations with a prescribed bound. Communications on Pure and Applied Mathematics 13, 551–585 (1956).CrossRefGoogle Scholar
  11. [11]
    Lavrentiev, M. M., On the Cauchy problem for the Laplace equation [in Russian]. Izvestiya Akademii Nauk SSSR. Seriya Matematiceskaya 20, 819–842 (1956).Google Scholar
  12. [12]
    Payne, L. E., Bounds in the Cauchy problem for the Laplace equation. Archive for Rational Mechanics and Analysis 5, 35–45 (1960).ADSMathSciNetCrossRefGoogle Scholar
  13. [13]
    Pucci, C., Sui problemi di Cauchy non ben posti. Atti Accad. Naz. Lincei, Rend. Cl. Sci. Fis. Mat. Nat. (8) 18, 473–477 (1955).MathSciNetzbMATHGoogle Scholar
  14. [14]
    Pucci, C., Discussione del problema di Cauchy per le equazioni di tipo ellitico. Annali di Matematica Pura ed Applicata, series 4 66, 131–154 (1958).CrossRefGoogle Scholar
  15. [15]
    Titchmarsh, E. C., The Theory of Functions, 2nd. edition, p. 172. London: Oxford University Press 1939.Google Scholar

Copyright information

© Springer-Verlag 1964

Authors and Affiliations

  • Keith Miller
    • 1
  1. 1.Department of MathematicsRice UniversityHouston

Personalised recommendations